MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY ACL TOP 500 CTS; INSTRUMENT, COAGULATION, AUTOMATED, PRODUCT CODE: GKP

INSTRUMENTATION LABORATORY ACL TOP 500 CTS; INSTRUMENT, COAGULATION, AUTOMATED, PRODUCT CODE: GKP
Model Number 2800-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Increased (2272)
Date of Event 08/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was conducted that included review of the instrument aptt clot curves along with the verification of sample and reagent fluidic precision.Aptt quality control was within passing criteria prior to patient testing.Immediately following patient testing, aptt quality control failed.The aptt reagent vial was replaced and quality control results recovered within acceptable range.The patients in question were repeated and corrected aptt reports were generated.Based on the above, the acl top 500 cts system was performing within specification and no remedial action is needed.
 
Event or Problem Description
A customer reported that their acl top 500 cts generated erroneous aptt results using hemosil synthasil.Four patients had results that were clinically significant and needed to be corrected.One patient was administered an increased dose of heparin based on the erroneous aptt result.The aptt result was later corrected and the heparin dose was adjusted as appropriate.There were no known complications to the patient from the additional heparin administered.

Brand Name
ACL TOP 500 CTS
Common Device Name
INSTRUMENT, COAGULATION, AUTOMATED, PRODUCT CODE: GKP
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell road
bedford MA 01730
MDR Report Key8956671
Report Number1217183-2019-00004
Device Sequence Number2521089
Product Code GKP
UDI-Device Identifier08426950453499
UDI-Public08426950453499
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K160276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number2800-40
Device Catalogue Number00000280040
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;